I mean besides the ususal side effects,specially on the ulcers, and is this drug a steroid?
28 Jun 2011
Sorry this has not been answered earlier. Hopefully the answer is still helpful.
No,Asacol is not a steroid. The active ingredient of Asacol is called mesalamine. Mesalamine works by preventing the production of substances that cause the inflammation of the colon.
Asacol is a safe drug in long-term use, although it is never possible to promise that any drug is 100 per cent safe.
Asacol has a good safety profile. It should not be given to people with known kidney problems, and perhaps the most frequent problem is with blood dyscrasias. This term means changes can occur which affect the blood and/or bone marrow and affect some of the elements of the blood.
This might show itself by unexplained bleeding, bruising, anaemia or sore throat.
If these things occur you should go and tell your GP. However this sort of problem has only been very rarely reported with this drug.
Colitis can be a serious and debilitating condition, and if the Asacol controls it, then I would continue taking the medication as long as necessary, unless problems occur. All the best.
- Asacol Information for Consumers
- Asacol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Asacol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... for his Ulcerative Colitis. . . has anyone out there been on this medication? Are the benefits better than all the possible side effects? He is ...
2 answers • 18 Oct 2011
I was recently diagnosed with Ulcerative Colitis in the beginning of this year, and when Asacol was prescribed, my fever and bloody stool were gone. ...
7 answers • 12 Apr 2012
I'm on 4,800 mg Asacol and Remicade infusions . The pain is really bad . Should I ask my doctor for some sort of pain meds ? Was diagnosed dec ...
12 answers • 23 Jul 2012
2 answers • 15 Nov 2014